Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 74, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 26, 2016, 11:29 PM CDT for 8 counties in Oklahoma. It was in force for 46 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 11:29 PM CDT (04:29 UTC)
- Expired
- Apr 27, 2016, 12:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Adair County, OK, Cherokee County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Rogers County, OK, Sequoyah County, OK, Wagoner County, OK
The radar
The Western Arkansas radar (KSRX), 73 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 11:30 PM CDT | TSTM WND DMG | Porter, OK | SIGNIFICANT ROOF DAMAGE TO AN OUTBUILDING. PUBLIC PHOTO POSTED ON BROADCAST MEDIA FACEBOOK PAGE. TIME ESTIMATED VIA RADAR. |
| Apr 26, 11:36 PM CDT | TORNADO | 3 Sse Braggs, OK | CONFIRMED TORNADO AT GREENLEAF STATE PARK |
| Apr 26, 11:40 PM CDT | TSTM WND DMG | 6 W Cookson, OK | TREE DAMAGE REPORTED IN THE SELLERS MOUNTAIN AREA BY A COUNTY COMMISSIONER. RELAYED BY COUNTY EMERGENCY MANAGEMENT. TIME ESTIMATED VIA RADAR. |
| Apr 26, 11:47 PM CDT | TORNADO | 6 W Cookson, OK | A TORNADO SNAPPED AND UPROOTED NUMEROUS TREES...DAMAGED OUTBUILDINGS...AND DESTROYED A BOAT DOCK AT A MARINA ON LAKE TENKILLER. |
| Apr 27, 12:00 AM CDT | TSTM WND DMG | 6 S Eldon, OK | LARGE TREES DOWN |
| Apr 27, 12:10 AM CDT | TSTM WND DMG | 5 W Stilwell, OK | NUMEROUS TREES DOWN. STRUCTURE DAMAGE TO BARN. |
| Apr 27, 12:25 AM CDT | TSTM WND DMG | Stilwell, OK | TREE DAMAGE. PUBLIC PHOTO POSTED ON BROADCAST MEDIA FACEBOOK PAGE. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:32 PM CDT | Tornado Watch | SPC | 9 hr |
| Apr 26, 10:21 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
076
WUUS54 KTSA 270429
SVRTSA
OKC001-021-091-097-101-131-135-145-270515-
/O.NEW.KTSA.SV.W.0074.160427T0429Z-160427T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1129 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MAYES COUNTY IN NORTHEASTERN OKLAHOMA...
SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA...
SOUTH CENTRAL ROGERS COUNTY IN NORTHEASTERN OKLAHOMA...
NORTHEASTERN MCINTOSH COUNTY IN SOUTHEASTERN OKLAHOMA...
CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA...
EASTERN WAGONER COUNTY IN NORTHEASTERN OKLAHOMA...
NORTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
ADAIR COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 1215 AM CDT
* AT 1129 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTHWEST OF LOCUST GROVE TO 5 MILES
SOUTHEAST OF WARNER...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MUSKOGEE... TAHLEQUAH...
SALLISAW... WAGONER...
STILWELL... FORT GIBSON...
INOLA... WARNER...
WESTVILLE... VIAN...
GORE... OKAY...
WEBBERS FALLS... HULBERT...
PORTER... OKTAHA...
OAKS... MARBLE CITY...
BRAGGS... RENTIESVILLE...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 265 AND
310...AND BETWEEN MILE MARKERS 326 AND 328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3616 9459 3543 9445 3544 9502 3546 9504
3544 9507 3545 9551 3617 9554
TIME...MOT...LOC 0429Z 252DEG 39KT 3623 9520 3545 9523
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
691 follow-up statement
552
WWUS54 KTSA 270448
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1148 PM CDT TUE APR 26 2016
OKC091-131-270457-
/O.CAN.KTSA.SV.W.0074.000000T0000Z-160427T0515Z/
ROGERS OK-MCINTOSH OK-
1148 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ROGERS AND
NORTHEASTERN MCINTOSH COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
EASTERN OKLAHOMA.
LAT...LON 3616 9459 3543 9445 3544 9502 3546 9504
3544 9507 3545 9529 3617 9533
TIME...MOT...LOC 0447Z 271DEG 36KT 3618 9499 3548 9501
$$
OKC001-021-097-101-135-145-270515-
/O.CON.KTSA.SV.W.0074.000000T0000Z-160427T0515Z/
MAYES OK-SEQUOYAH OK-CHEROKEE OK-WAGONER OK-MUSKOGEE OK-ADAIR OK-
1148 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHEASTERN MAYES...SEQUOYAH...CHEROKEE...SOUTHEASTERN
WAGONER...NORTHEASTERN MUSKOGEE AND ADAIR COUNTIES...
AT 1147 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHEAST OF ROSE TO 2 MILES SOUTHWEST OF
VIAN...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
MUSKOGEE... TAHLEQUAH...
SALLISAW... STILWELL...
FORT GIBSON... WESTVILLE...
VIAN... GORE...
OKAY... WEBBERS FALLS...
HULBERT... OAKS...
MARBLE CITY... BRAGGS...
BUNCH... SEQUOYAH STATE PARK...
ADAIR STATE PARK... BRUSHY...
PROCTOR... SHORT...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 278 AND
310...AND BETWEEN MILE MARKERS 326 AND 328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. IT IS BEST TO MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THESE STORMS MAY
CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3616 9459 3543 9445 3544 9502 3546 9504
3544 9507 3545 9529 3617 9533
TIME...MOT...LOC 0447Z 271DEG 36KT 3618 9499 3548 9501
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:34 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 26, 9:34 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 934 PM CDT TUE APR 26 2016 .DISCUSSION... QLCS is entering the northwest part of our forecast area at this time and will move east across all of eastern Oklahoma and northwest Arkansas overnight. Damaging winds will be the main threat, along with brief, isolated spinup tornadoes along the leading edge. Some hail may also occur, but most of it will be small. Have adjusted first period elements to fit current trends, with the rest of the forecast left as is. Update on the way. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && SHORT TERM...20 LONG TERM....05 PLATE
Hazardous weather outlook, Apr 26, 5:18 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 518 PM CDT TUE APR 26 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 518 PM CDT TUE APR 26 2016 ...SEVERE WEATHER EXPECTED TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 8 PM. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 8 PM. FLASH FLOOD. RISK...ELEVATED. AREA...MAINLY SOUTHEAST OKLAHOMA. ONSET...OVERNIGHT. HEAVY RAIN. RISK...ELEVATED. AREA...MAINLY SOUTHEAST OKLAHOMA. ONSET...OVERNIGHT. DISCUSSION... THUNDERSTORMS CURRENTLY DEVELOPING FROM NORTH CENTRAL INTO SOUTHWEST OKLAHOMA WILL MOVE EAST INTO EASTERN OKLAHOMA AND EVENTUALLY NORTHWEST ARKANSAS THIS EVENING AND OVERNIGHT. STRONG INSTABILITY AND INCREASING WIND SHEAR WILL SUPPORT A SIGNIFICANT SEVERE WEATHER RISK ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS BE POSSIBLE THROUGH THE OVERNIGHT HOURS...WITH THE TORNADO POTENTIAL BEING GREATEST PRIOR TO MIDNIGHT. THE TORNADIC POTENTIAL IS EXPECTED TO BE LESS DEFINED AS STORMS CONGEAL LATE THIS EVENING AND OVERNIGHT...ALTHOUGH SOME TORNADIC POTENTIAL WILL CONTINUE THROUGH THE NIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY...MAINLY ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL THUNDERSTORM CHANCES RETURN LATE THURSDAY NIGHT...WITH AN INCREASE IN COVERAGE AND INTENSITY EXPECTED FRIDAY AND SATURDAY. SEVERE WEATHER WILL BE POSSIBLE ALONG WITH AREAS OF FLOODING GIVEN THE EXPECTED RAINFALL AMOUNTS. AN UNSETTLED PATTERN WILL CONTINUE INTO EARLY NEXT WEEK WITH CONTINUED THUNDERSTORM CHANCES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 26, 10:28 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND GST 5 W TULSA 36.13N 96.01W
04/26/2016 M72 MPH TULSA OK BROADCAST MEDIA
HIGHWAY 412 AND 49TH WEST AVENUE
&&
JDSLocal storm report, Apr 26, 10:46 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1046 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST 2 ENE COPAN 36.91N 95.89W
04/26/2016 M87 MPH WASHINGTON OK MESONET
&&
JDSLocal storm report, Apr 26, 11:07 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1107 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TSTM WND GST 2 N EUFAULA 35.32N 95.58W
04/26/2016 E65 MPH MCINTOSH OK TRAINED SPOTTER
ON HIGHWAY 69
&&
JDSLocal storm report, Apr 26, 11:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1109 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TSTM WND GST 4 WSW TULSA 36.11N 95.99W
04/26/2016 M72 MPH TULSA OK AMATEUR RADIO
AT 37TH AND JACKSON
&&
JDSLocal storm report, Apr 26, 11:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1111 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM TSTM WND GST 3 S CHECOTAH 35.43N 95.52W
04/26/2016 E70 MPH MCINTOSH OK EMERGENCY MNGR
&&
JDSLocal storm report, Apr 26, 11:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM TSTM WND GST 2 NW HUGO 34.03N 95.53W
04/26/2016 M65 MPH CHOCTAW OK MESONET
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:24 PM CDT | Special Weather Statement | TSA | Pawnee | 51 min |
| Apr 26, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 61 min |
| Apr 26, 9:31 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Osage, Pawnee, Tulsa | 59 min |
| Apr 26, 9:52 PM CDT | Tornado Warning | TSA | Osage | 23 min |
| Apr 26, 10:00 PM CDT | Tornado Warning | TSA | Creek, Osage, Pawnee, Tulsa | 30 min |
| Apr 26, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 47 min |
| Apr 26, 10:20 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Osage, Rogers, Tulsa and 1 more | 40 min |
| Apr 26, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 39 min |
| Apr 26, 10:26 PM CDT | Tornado Warning | TSA | Rogers, Tulsa, Wagoner | 34 min |
| Apr 26, 10:51 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 39 min |
| Apr 26, 10:56 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Latimer, McIntosh, Muskogee, Okmulgee and 3 more | 49 min |
| Apr 26, 10:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Mayes, Nowata, Rogers, Wagoner | 33 min |
| Apr 26, 11:01 PM CDT | Tornado Warning | TSA | Cherokee, Mayes, Rogers, Wagoner | 44 min |
| Apr 26, 11:13 PM CDT | Tornado Warning | TSA | Craig | 32 min |
| Apr 26, 11:14 PM CDT | Tornado Warning | TSA | Cherokee, McIntosh, Muskogee, Sequoyah | 31 min |
| Apr 26, 11:24 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 51 min |
| Apr 26, 11:27 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Latimer, LeFlore, Pushmataha | 48 min |
| Apr 26, 11:35 PM CDT | Tornado Warning | TSA | Adair, Cherokee, Delaware, Mayes | 25 min |
| Apr 26, 11:43 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Pushmataha, Sequoyah | 32 min |
| Apr 26, 11:44 PM CDT | Tornado Warning | TSA | Adair, Cherokee, Sequoyah | 31 min |
| Apr 27, 12:01 AM CDT | Tornado Warning | TSA | Delaware | 14 min |
| Apr 27, 12:06 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 54 min |
| Apr 27, 12:13 AM CDT | Tornado Warning | TSA | Adair | 32 min |
| Apr 27, 12:16 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Pushmataha and 1 more | 59 min |
| Apr 27, 12:18 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 17 min |
| Apr 27, 8:24 AM CDT | River Flood Warning | TSA | Ottawa | 5 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.